I am 17,and I started taking 10 mg of Lexapro for depression and i'm almost on month 4 with it.At first,I felt no differently but in the past month it has turned me into an emotionless zombie.I’ve completely lost all motivation and interest in everything.It’s like absolutely nothing phases me anymore and thats not a good thing…The depression has pretty much dissolved because I FEEL NOTHING NOW.It's great that I am no longer sad,but I am also no longer any kind of emotion.I wouldn't be too worried about this if it wasn't for the fact that I am trying to finish up this last year in high school.I don't give a single care about school work and can't bring myself to feel motivated.In the past,school was all I cared about,but now I really couldn't care less about it.I am thankful for this drug because I am no longer depressed,but is it worth it?Has anybody else gone through this?
23 Nov 2011
Hi there, yes I would definitely wean yourself off it. Your very young for anti-depressants and its changing your personality, or even losing it altogether. You say you feel nothing, and now your not sad, well you sound it to me. You need to feel something, even unhappy is better than nothing!! Try getting out in the fresh air and meeting friends. Buggar the school work, you can always go back, I went back to college when I was 40 - your health and happiness is more important than passing exams. Trust me, I never had a qualification until I was 40 and now I own 2 houses and put my 2 kids through private school. Sing this song "Don't worry - be happy" It always works for me. Good luck x
23 Nov 2011
Hi there, It happens, and not uncommon to what you're going through with lexapro. It happens to other psychiatric drugs as well. Before stopping the drug, if you want to do that, ask your doctor to let you take only 5mg. for often that solves the problem. As I've said before in other threads with psychiatric drugs, very often more is not bettter. Then, if you find that its the same, you could then either plan to stop taking it, or have your doctor prescribe you another medication. Since you've been on it awhile, you must taper this drug. For if you were to just abruptly stop, very likely you'll be going through some and that might likely be severe, withdrawal side effects. Very best of wishes,
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I ve been on depression/anxiety drugs for years but this is the only one I've tryed to come off of and had physical issues. Like my face and ...
2 answers • 22 Dec 2009
... very difficult to stop taking the medication. The side effects of stopping are almost unbearable, even when stopping slowly. While taking the ...
1 answer • 27 Dec 2011
He wants me to go from 10 mg to 5mg for 2 days then just stop. I have been on lexapro for 4 months. Is this safe ?
2 answers • 9 Mar 2012
... The literature that came with Lexapro said to stop SJW for 14 days before taking the drug. That's a big commitment, because the SJW helps. ...
1 answer • 17 Dec 2012
My Dr. told me to stop taking lexapro because he uses lidacane (sp?) to numb and it wouldn't work if I was on lexapro ..does anyone know if I ...
1 answer • 31 Mar 2013